Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Pocatello, ID

July 13, 2007Custer County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 13, 2007, 7:06 PM MDT for Custer County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 7:06 PM MDT (01:06 UTC)
Expired
Jul 13, 2007, 7:45 PM MDT
In force
39 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Custer County, ID

The radar

The Pocatello radar (KSFX), 113 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 1.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6231 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 140107
SVRPIH
IDC037-140145-
/O.NEW.KPIH.SV.W.0007.070714T0106Z-070714T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
706 PM MDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO...

* UNTIL 745 PM MDT

* AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED OVER SOUTHEASTERN CUSTER COUNTY...OR ABOUT 6
  MILES SOUTHWEST OF MACKAY...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN CUSTER COUNTY AT 720 PM MDT

FOR MORE INFORMATION ON THIS SITUATION STAY TUNED TO NOAA WEATHER
RADIO...YOUR LOCAL MEDIA...OR BY LOGGING ON TO
WWW.WEATHER.GOV/POCATELLO.

LAT...LON 4391 11372 4382 11376 4373 11354 4387 11345

$$

MESSICK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:40 PM MDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jul 13, 2:40 PM MDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
240 PM MDT FRI JUL 13 2007

.SHORT TERM...THE UPPER RIDGE REMAINS IN PLACE WITH THE AXIS RUNNING
RIGHT THROUGH THE CENTER IF ID. W OF THE RIDGE AXIS...SRLY FLOW IS
BRINGING ENERGY AND MSTR TO SET OFF SIGNIGICANT DEEP CONVECTION...
WHILE ISOLD CONVECTIVE ACTIVITY IS POPPING OVER THE RIDGELINES IN
THE FCST AREA MTNS. FAR LESS COVERAGE THAN YESTERDAY. THE TSTMS
SHOULD DIE OUT IN THE EVENING. THE RIDGE MOVES LITTLE ON SATURDAY
...SO EXPECTING A REPEAT OF TODAY. BY SUNDAY...THE RIDGE AXIS MOVES
A LITTLE EAST...PUTTING THE FCST AREA UNDER SW FLOW IN ADVANCE OF A
CLOSED LOW SYSTEM OFF THE PAC NW COAST. NOT EXPECTING MUCH CHANGE IN
THE WEATHER ON SUNDAY...EXCEPT FOR AN INCREASE IN SFC WINDS DUE TO
THE INCREASE IN SW FLOW ALOFT.

.LONG TERM...THE RIDGE MOVES SLOWLY EWD NEXT WEEK...ALLOWING THE
PACIFIC CLOSED LOW SYSTEM TO ADVANCE. THE GFS KEEPS THE SYSTEM
OFFSHORE THRU THE EXTENDED PERIOD...AND ONLY ALLOWS SHORT WAVE TROFS
TO ROTATE THROUGH THE SW FLOW AHEAD OF THE SYSTEM. THIS WILL RESULT
IN LOWER HGTS OVER THE FCST AREA...AND SOMEWHAT LOWER TEMPS. LOOKS
LIKE ANY ENERGY OR MSTR WITH THIS SYSTEM WILL CONTINUE TO BE PUSHED
TO THE N OF THE FCST AREA. A COLD FRONT IS EXPECTED TO PUSH THROUGH
THE FCST AREA ON WED. THIS SHOULD LEAD TO CLOSER TO NORMAL TEMPS FOR
THE LAST HALF OF THE WEEK. HEDGES

&&

.AVIATION...RIDGE WILL REMAIN IN PLACE WITH A SLOW EASTWARD DRIFT
OVER THE NEXT FEW DAYS.  PATTERN STILL INDICATIVE OF SOME
AFTERNOON/EVENING CLOUDS POSSIBLE THUNDERSTORMS MAINLY OVER HIGHER
ELEVATIONS THROUGH THE WEEKEND. THESE COULD PRODUCE LOCALIZED MVFR
CONDITIONS/OBSCURATIONS. THIS WILL MAINLY AFFECT KSUN AND
TWEB340...343 AND POSSIBLY 344.  WINDS WILL NOT BE TOO STRONG WITH
THE RIDGE RIGHT ON TOP OF US...EXPECT FOR ANY GUSTY DOWNBURST WINDS
ASSOCIATED WITH CONVECTIVE ACTIVITY. AFTERNOON TEMPS WILL REMAIN IN
THE 90S WITH SOME POSSIBLE 100S IN THE SNAKE PLAIN AND EASTERN MAGIC
VALLEY.  KEYES

&&

.FIRE WEATHER...RIDGE OVER IDAHO WILL PERSIST FOR A FEW MORE DAYS
WITH A SLIFT EASTWARD SHIFT AS TIMES GOES BY.  AFTERNOON CUMULUS
POPPING OVER HIGHER TERRAIN...WITH SLIGHT CHC OF WET/DRY STORMS
THROUGH THE EVENING HOURS ALREADY IN FORECAST. BONANZA SAW OVER 1
INCH OF RAINFALL ON THURSDAY SO POSSIBILITY IS THERE FOR DECENT RAIN
ESPECIALLY WITH SLOW MOVING STORMS OR MULTIPLE STORMS PASSING OVER A
GIVEN AREA. GUSTY OUTFLOW WINDS WILL BE POSSIBLE WITH STORMS AS
WELL.  MORE OF THE SAME FOR SATURDAY AND SUNDAY....ALTHOUGH
WIDEPSREAD ACTIVITY IS NOT ANTICPATED RIGHT NOW.  WARM TO HOT
TEMPERATURES ALONG WITH RH VALUES IN THE SINGLE DIGITS AND TEENS IN
MANY LOCALES.  THIS PATTERN WILL HOLD THROUGH AT LEAST MIDDLE OF
NEXT WEEK.  MODELS INDICATE LARGE TROF OVER THE PACIFIC TO MOVE FAR
ENOUGH EAST TO BRING A STONGER SW FLOW ALOFT AND A COOLDOWN OF
SORTS. BEARS WATCHING FOR AN INCREASE IN WINDS AND ANY MOISTURE THAT
WOULD COME FROM MEXICO/PACIFIC/BAJA AREAS.  STAY TUNED.  KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 13, 5:58 AM MDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
558 AM MDT FRI JUL 13 2007

IDZ017>025-031-032-141200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
558 AM MDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER
ROUND OF AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED. THE
STORMS SHOULD REMAIN PRIMARILY IN THE CENTRAL MOUNTAINS AND ALONG
THE MONTANA BORDER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MAINLY
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY...PARTICULARLY OVER THE HIGHER TERRAIN OF EASTERN IDAHO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:06 PM MDTSevere Thunderstorm WarningPIHCuster24 min
Jul 13, 7:40 PM MDTSevere Thunderstorm WarningPIHButte, Custer23 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.